Alert archive / New Mexico / Red Flag Warnings in 2013

Red Flag Warning 14, NWS Albuquerque, NM

April 21, 201311 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Apr 21, 2013, 3:43 PM MDT for 11 counties in New Mexico. It took effect at Apr 22, 2013, 11:00 AM MDT. It was in force for 9 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 21, 2013, 3:43 PM MDT (21:43 UTC)
In effect from
Apr 22, 2013, 11:00 AM MDT
Expired
Apr 22, 2013, 8:00 PM MDT
In force
9 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 55 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 22, 5:55 PM MDTHIGH SUST WINDS 412 Ene Clayton, NMKCAO ASOS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.7 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2013-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2013-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2861 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

184 
WWUS85 KABQ 212143
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
343 PM MDT SUN APR 21 2013

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT MONDAY BELOW
SIGNIFICANT SNOW PACK FOR MUCH OF NORTHEAST AND EAST CENTRAL NEW 
MEXICO DUE TO GUSTY WINDS AND EXTREMELY LOW HUMIDITIES...

.TURBULENT MIXING OF THE WESTERLIES MONDAY IN ADVANCE OF A 
SOUTHWARD MOVING COLD FRONT WILL COMBINE WITH EXTREMELY LOW 
RELATIVE HUMIDITIES TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS
ACROSS MUCH OF CENTRAL AND EASTERN NEW MEXICO. CRITICAL 
CONDITIONS WILL LIKELY EXTEND INTO THE EVENING HOURS ACROSS THE 
EAST AND END WHEN A STRONG COLD FRONT PUSHES THROUGH. WESTERN
AREAS MAY SEE AN HOUR OR TWO OF CRITICAL CONDITIONS MONDAY 
AFTERNOON AS WELL.

NMZ103-104-107-108-221400-
/O.NEW.KABQ.FW.W.0014.130422T1600Z-130423T0300Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
343 PM MDT SUN APR 21 2013

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT MONDAY. 

* AREA AND TIMING...FROM THE EAST SLOPES OF THE SANGRE DE CRISTO
  AND SANDIA/MANZANO MOUNTAINS EAST TO THE TEXAS BORDER BEGINNING
  LATE MONDAY MORNING AND CONTINUING INTO MONDAY EVENING.

* 20 FOOT WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...7 TO 12 PERCENT LOWER ELEVATIONS. GENERALLY
  10 TO 15 PERCENT ABOVE 7000 FEET BELOW SIGNIFICANT SNOW PACK.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
3 follow-up statements
257 
WWUS85 KABQ 221232
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
632 AM MDT MON APR 22 2013

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT TODAY BELOW
SIGNIFICANT SNOW PACK FOR MUCH OF NORTHEAST AND EAST CENTRAL NEW
MEXICO DUE TO GUSTY WINDS AND LOW HUMIDITIES...

.TURBULENT MIXING OF THE WESTERLIES TODAY IN ADVANCE OF A SOUTHWARD
MOVING COLD FRONT WILL COMBINE WITH LOW RELATIVE HUMIDITIES TO
PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF CENTRAL
AND EASTERN NEW MEXICO. TEMPERATURES WILL BE ABOVE NORMAL WITH
HIGH HAINES AND SEVERAL HOURS OF SINGLE DIGIT HUMIDITIES. CRITICAL
CONDITIONS WILL LIKELY EXTEND INTO THE EVENING HOURS ACROSS THE
EAST THEN END WHEN A STRONG COLD FRONT PUSHES THROUGH THE AREA.
WESTERN AREAS MAY SEE SEVERAL HOURS OF NEAR TO MARGINAL CRITICAL
CONDITIONS THIS AFTERNOON AS WELL.

NMZ103-104-107-108-222130-
/O.CON.KABQ.FW.W.0014.130422T1600Z-130423T0300Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
632 AM MDT MON APR 22 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM MDT THIS EVENING. 

* AREA AND TIMING...FROM THE EAST SLOPES OF THE SANGRE DE CRISTO
  AND SANDIA/MANZANO MOUNTAINS EAST TO THE TEXAS BORDER BEGINNING
  LATE THIS MORNING AND CONTINUING INTO THIS EVENING.

* 20 FOOT WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...5 TO 12 PERCENT LOWER ELEVATIONS. 
  GENERALLY 10 TO 15 PERCENT ABOVE 7000 FEET BELOW SIGNIFICANT 
  SNOW PACK. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
737 
WWUS85 KABQ 221528
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
928 AM MDT MON APR 22 2013

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT TODAY BELOW
SIGNIFICANT SNOW PACK FOR THE NORTHWEST PLATEAU...NORTHWEST
HIGHLANDS...MIDDLE RIO GRANDE VALLEY AND ALONG THE EAST SLOPES OF
THE CENTRAL MOUNTAINS EASTWARD TO THE TEXAS STATE BORDER DUE TO
GUSTY WINDS AND LOW HUMIDITIES...

.SEVERAL HOURS OF SINGLE DIGIT HUMIDITY VALUES COMBINED WITH A
HIGH HAINES INDEX...ABOVE NORMAL TEMPERATURES AND GUSTY WINDS WILL
PROVIDE CRITICAL FIRE WEATHER GROWTH CONDITIONS TO MUCH OF
NORTHERN AND CENTRAL NEW MEXICO. THIS APPEARS TO BE A TURBULENT
MIXING DAY WITH WELL ABOVE NORMAL MIXING HEIGHTS IN THE FORECAST.
SURFACE WINDS WILL GUST UP STRONG THIS AFTERNOON AND THEN RELAX
SOME DURING A SHORT PERIOD OF TIME CREATING A HERKY JERKY NATURE
TO THE WIND FLOW. OVERNIGHT LOW TEMPERATURES WERE ABOVE NORMAL
MOST AREAS AND THIS WAS COMBINED WITH POOR TO MODERATE HUMIDITY
RECOVERIES SETTING THE STAGE FOR TODAY.

NMZ101-105-106-230300-
/O.EXB.KABQ.FW.W.0014.130422T1700Z-130423T0300Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
928 AM MDT MON APR 22 2013

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* AREA AND TIMING...NORTHWEST PLATEAU...NORTHWEST HIGHLANDS
  FAVORING THE INTERSTATE 40 CORRIDOR AND MIDDLE RIO GRANDE VALLEY
  PEAKING MID TO LATE AFTERNOON. 

* 20 FOOT WINDS...WEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...MINIMUM HUMIDITY 4 TO 10 PERCENT WITH
  SLIGHTLY HIGHER READINGS ACROSS HIGHEST ELEVATIONS LIKES THE
  CHUSKAS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ103-104-107-108-230300-
/O.EXT.KABQ.FW.W.0014.130422T1700Z-130423T0300Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
928 AM MDT MON APR 22 2013

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

* AREA AND TIMING...FROM THE EAST SLOPES OF THE SANGRE DE CRISTO 
  AND SANDIA/MANZANO MOUNTAINS EAST TO THE TEXAS BORDER 
  BEGINNING LATE THIS MORNING AND CONTINUING INTO THIS EVENING. 

* 20 FOOT WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...MINIMUM HUMIDITY 5 TO 10 PERCENT WITH
  SLIGHTLY HIGHER READINGS ACROSS THE HIGHER
  ELEVATIONS...GENERALLY ABOVE 8500 FEET.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
50
068 
WWUS85 KABQ 222122
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
322 PM MDT MON APR 22 2013

...RED FLAG WARNING IN EFFECT THROUGH 8 PM MDT TODAY BELOW SIGNIFICANT
SNOW PACK FOR THE NORTHWEST PLATEAU...NORTHWEST HIGHLANDS...MIDDLE
RIO GRANDE VALLEY AND ALONG THE EAST SLOPES OF THE CENTRAL
MOUNTAINS EASTWARD TO THE TEXAS STATE BORDER DUE TO GUSTY WINDS
AND LOW HUMIDITIES...

.SINGLE DIGIT HUMIDITY VALUES COMBINED WITH A HIGH HAINES
INDEX...ABOVE NORMAL TEMPERATURES AND GUSTY WINDS WILL CONTINUE TO
PROVIDE CRITICAL FIRE WEATHER GROWTH CONDITIONS TO MUCH OF
NORTHERN AND CENTRAL NEW MEXICO. MIXING HAS BEEN TURBULENT TODAY
WITH WINDS VARYING BY DIRECTION AND SPEED OVER A MATTER OF
MINUTES. THE STRONGER WINDS WILL DIMINISH FAIRLY RAPIDLY AROUND
SUNSET ALTHOUGH HUMIDITY VALUES WILL REMAIN QUITE LOW AHEAD OF A
BACK DOOR COLD FRONT THAT WILL PUSH VIGOROUSLY ACROSS THE EASTERN
PLAINS TONIGHT AND ULTIMATELY SPILL INTO THE CENTRAL VALLEY.
HUMIDITY VALUES BEHIND THE COLD FRONT WILL BE HIGHER WITH MUCH
COOLER TEMPERATURES. 

NMZ101-103>108-230200-
/O.EXT.KABQ.FW.W.0014.000000T0000Z-130423T0200Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
322 PM MDT MON APR 22 2013

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM MDT THIS
EVENING. 

* AREA AND TIMING...NORTHWEST PLATEAU...NORTHWEST
  HIGHLANDS...MIDDLE RIO GRAND VALLEY AND THE EAST SLOPES OF THE
  CENTRAL MOUNTAINS EASTWARD TO THE TEXAS STATE LINE REST OF THIS
  AFTERNOON INTO THE EARLY EVENING. 

* 20 FOOT WINDS...WEST 20 TO 30 MPH WITH GUSTS BETWEEN 35 TO 45
  MPH.

* RELATIVE HUMIDITY...MINIMUM HUMIDITY IN THE SINGLE DIGITS ACROSS
  THE LOWLANDS AND MID ELEVATIONS WITH 10 TO 15 PERCENT ABOVE 8500
  FEET. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
50

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 21, 3:05 PM MDT, 38 minutes earlier.

Area forecast discussion, Apr 21, 3:05 PM MDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
305 PM MDT SUN APR 21 2013

.DISCUSSION...
AFTER A QUIET NIGHT TONIGHT...MONDAY WILL BE WARMER AND BREEZY TO
WINDY AS A DISTURBANCE SLIDES THROUGH THE GREAT BASIN AND INTO
COLORADO. A FEW SPOTS FROM CQC TO LVS AND ALG AND N OF INTERSTATE 40
MAY SEE WIND ADVY CRITERIA...HOWEVER AS THE DAY PROGRESSES THE
SURFACE LOW SAGS SWD INTO THE EASTERN PLAINS. HIGHS TO BE ABOVE
AVERAGE...BEFORE PLUNGING WELL BELOW AVERAGE BY 20 TO 30 DEG IN THE
NORTHEAST PART OF THE STATE TUESDAY.

MODELS STILL HAVE SIGNIFICANT DIFFERENCES IN THE TIMING AND WESTWARD
EXTENT OF THE STRONG COLD FRONT TO BLAST INTO NE NM LATE MONDAY
AFTERNOON/EARLY EVENING. POTENTIAL FOR AT LEAST BRIEF SUSTAINED OR
PEAK GUSTS MEETING OR EXCEEDING HIGH WIND CRITERIA BASED ON FORECAST
SFC GRADIENT IN THE NORTHEAST/EAST CENTRAL...MAKING REDUCED
VISIBILITIES IN BLOWING DUST POTENTIALLY A SIGNIFICANT IMPACT FOR
TRAVELERS...ALONG WITH STRONG CROSS WINDS ON HIGHWAYS SUCH AS
INTERSTATE 40.  ALTHOUGH MOISTURE IS MEAGER...THERE COULD BE SOME
RAIN/SNOW ASSOCIATED WITH THE FRONT...AND BLOWING SNOW COULD HAVE AT
LEAST A SHORT LIVED IMPACT IN THE FAR NORTHEAST. NAM STILL BRINGS
THE FRONT AND AT LEAST A BRIEF INCURSION INTO THE RGV MONDAY
NIGHT...WHICH IS FASTER THAN 24 HRS AGO...WHILE THE GFS HOLDS OFF
UNTIL TUESDAY NIGHT. THIS MAY HAVE SOME IMPACT ON THE EXTENT AND
AMOUNTS OF PRECIPITATION INDICATED BY THE MODELS.

NAM12 GOES GANGBUSTERS WITH IT/S SNOWFALL AMOUNTS /4-8 INCHES/ FOR
THE SAN JUAN/SANGRE DE CRISTO MTS AND NORTHEAST HIGHLANDS TUE/TUE
EVENING WHILE GFS FORECASTS LESS THAN AN INCH. HAVE GONE AHEAD AND
INCREASED POPS BUT NOT GOING FOR HIGHLIGHTS AT THIS TIME. STRONG
DYNAMICS FORECAST BY BOTH MODELS BUT MOISTURE STILL NOT FORECAST TO
BE GENEROUS AS OF THIS PACKAGE.

MODELS NOW INDICATE THERE/S ONE MORE SHORTWAVE IN THE NORTHWEST FLOW
ALOFT WEDNESDAY...WHICH PUSHES ANOTHER FRONT INTO THE EASTERN PLAINS
WEDNESDAY AFTERNOON/NIGHT. DOESN/T APPEAR TO BE MUCH MOISTURE TO
WORK WITH THOUGH.

APPROACHING BUT WEAKENING UPPER LOW FROM THE WEST AND RETURN FLOW
MAY COMBINE FOR SOME MORE ACTIVE AND WETTER WX FOR LATE THIS WEEK.

&&

.FIRE WEATHER...

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED MONDAY ACROSS MUCH OF
CENTRAL AND EASTERN NEW MEXICO...

IN THE WAKE OF YESTERDAY'S SHORTWAVE TROUGH PASSAGE...TODAY HAS BEEN
A RELATIVE DOWN DAY...ALTHOUGH SOME AFTERNOON BREEZINESS IS SHOWING
UP IN THE LATEST SURFACE OBSERVATIONS. TEMPERATURES TONIGHT WILL
CONTINUE THE ONGOING WARMING TREND AND RESULT IN POOR HUMIDITY
RECOVERIES ACROSS THE SOUTH AND FAIR RECOVERIES ACROSS THE NORTH...
EXCEPT GOOD OVER EXISTING SNOWPACK.

MONDAY LOOKS TO BE A CRITICAL FIRE WEATHER DAY WITH TURBULENT MIXING
AND EXTREMELY DRY CONDITIONS. HIGH HAINES INDICES ARE FORECAST
ACROSS MOST OF OUR AREA...WITH WELL ABOVE NORMAL MIXING HEIGHTS AND
TEMPERATURES. SINGLE DIGIT MINIMUM RELATIVE HUMIDITIES ARE FORECAST
ACROSS A MAJORITY OF THE AREA AS WELL. WILL ISSUE A RED FLAG WARNING
FOR FIRE WEATHER ZONES 103-104 AND 107-108. AN HOUR OR TWO OF
CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST ACROSS THE WEST AS
WELL...BUT DURATION AND COVERAGE DO NOT WARRANT A WARNING AT THIS
TIME. THIS EVENT WILL EXTEND INTO THE EVENING HOURS AND END WITH A
COLD FRONTAL PASSAGE ACROSS THE EAST. RELATIVE HUMIDITIES WILL TREND
UP BEHIND THE FRONT...BUT WINDS WILL STAY UP AND SHIFT TO THE NORTH.

AREAS HIT HARD ON MONDAY WITH CRITICAL FIRE WEATHER CONDITIONS WILL
FIND SOME RELIEF ON TUESDAY BEHIND THE COLD FRONT WITH A SIGNIFICANT
UPTREND IN RELATIVE HUMIDITIES DUE TO STRONG COLD AIR ADVECTION...
WHICH WILL RESULT IN HIGH TEMPERATURES 20-30 DEGREES COOLER THAN
MONDAY'S. WEST OF THE CENTRAL MOUNTAIN CHAIN...5-15 DEGREES OF
COOLING IS FORECAST TUESDAY WITH A LESS PRONOUNCED COOL-DOWN.
DESPITE THE COOLING ACROSS THE WEST...VENT RATES WILL STILL BE GOOD
TO EXCELLENT ON TUESDAY. CHANCES FOR WETTING PRECIPITATION WILL
TREND UP LATE MONDAY NIGHT INTO TUESDAY WITH THE FRONT ACROSS THE
NORTH...WITH THE BEST CHANCES ALONG THE EAST SLOPES OF THE SANGRES
AND OVER THE RATON MESA WHERE AN INCH OR TWO OF SNOW IS POSSIBLE.
SEVERAL INCHES OF SNOW ARE POSSIBLE ACROSS THE HIGHEST PEAKS OF THE
SANGRES.

WEDNEDSAY LOOKS TO BE A TRANSITION DAY WITH SOME WARMING/DRYING...
BUT NOT MUCH WIND. THE 12Z MEDIUM RANGE MODEL SOLUTIONS ARE SHOWING
GOOD AGREEMENT ON THE HANDLING OF AN UPPER LOW MOVING ENE ACROSS THE
DESERT SOUTHWEST WEDNESDAY NIGHT INTO THURSDAY...THEN ACROSS NEW
MEXICO ON THURSDAY NIGHT. THE MODELS HAVE BEEN TRENDING TOWARD A
WETTER SYSTEM...WITH LIMITED MOISTURE ADVECTION IN ADVANCE OF THE
SYSTEM. CHANCES FOR WETTING RAIN ARE TRENDING UP FOR THURSDAY AND
THURSDAY NIGHT...BUT WE'LL PLAY IT CONSERVATIVE UNTIL WE GET MORE
RUN-TO-RUN CONSISTENCY. LOWER FORECAST CONFIDENCE FOR FRIDAY THROUGH
NEXT WEEKEND...BUT WINDS DON'T LOOK TO REACH CRITICAL THRESHOLDS FOR
NOW.

&&

.AVIATION...
18Z TAF CYCLE
VFR CONDITIONS TO PERSIST THROUGH THE NEXT 24HRS WITH DRY WESTERLY
FLOW. GUSTY SURFACE WINDS TO MAX AROUND 30KTS THIS AFTERNOON...
WITH THE HIGHEST GUSTS AT THE KLVS TERMINAL. LOOK FOR WINDS TO
TREND UP MONDAY WITH MORE WIDESPREAD GUSTS TO BETWEEN 30-40KTS BY
AFTERNOON.

11

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  37  76  37  57 /   0   0   0   0
DULCE...........................  28  67  35  53 /   0   5   0  10
CUBA............................  31  70  34  58 /   0   0   0  10
GALLUP..........................  32  73  33  63 /   0   0   0   0
EL MORRO........................  32  71  33  62 /   0   0   0   0
GRANTS..........................  31  76  34  64 /   0   0   0   0
QUEMADO.........................  35  73  35  67 /   0   0   0   0
GLENWOOD........................  45  81  48  73 /   0   0   0   0
CHAMA...........................  28  63  33  48 /   5  10   5  20
LOS ALAMOS......................  35  73  34  58 /   0   0   0  10
PECOS...........................  38  72  32  51 /   0   5  10  20
CERRO/QUESTA....................  28  65  33  52 /   0   5  20  40
RED RIVER.......................  27  53  32  45 /   5  10  20  50
ANGEL FIRE......................  30  63  31  49 /   0  10  20  40
TAOS............................  29  69  33  54 /   0   5  10  30
MORA............................  33  69  30  48 /   0   5  20  30
ESPANOLA........................  36  76  37  61 /   0   0   0  10
SANTA FE........................  39  74  34  57 /   0   0   0  10
SANTA FE AIRPORT................  36  76  34  60 /   0   0   0  10
ALBUQUERQUE FOOTHILLS...........  39  77  37  69 /   0   0   0   5
ALBUQUERQUE HEIGHTS.............  48  80  42  68 /   0   0   0   5
ALBUQUERQUE VALLEY..............  44  80  42  70 /   0   0   0   5
ALBUQUERQUE WEST MESA...........  45  79  43  69 /   0   0   0   5
LOS LUNAS.......................  45  82  42  73 /   0   0   0   5
RIO RANCHO......................  45  79  41  68 /   0   0   0   5
SOCORRO.........................  48  85  47  77 /   0   0   0   5
SANDIA PARK/CEDAR CREST.........  39  74  35  67 /   0   0   5   5
TIJERAS.........................  39  75  34  68 /   0   0   0   5
MORIARTY/ESTANCIA...............  37  74  31  59 /   0   0  10  10
CLINES CORNERS..................  39  73  31  54 /   0   0  10  10
GRAN QUIVIRA....................  42  75  34  67 /   0   0   5   5
CARRIZOZO.......................  47  78  40  70 /   0   0   5   5
RUIDOSO.........................  48  72  43  62 /   0   0   5   5
CAPULIN.........................  34  72  21  41 /   5  20  30  30
RATON...........................  32  73  25  45 /   5  10  30  30
SPRINGER........................  33  73  26  47 /   0   5  20  20
LAS VEGAS.......................  38  72  25  48 /   0   5  10  20
CLAYTON.........................  41  71  27  43 /   5  10  30  20
ROY.............................  38  73  29  47 /   0   5  20  20
CONCHAS.........................  41  80  33  53 /   0   5  10  10
SANTA ROSA......................  42  82  33  55 /   0   0  10  10
TUCUMCARI.......................  43  83  34  52 /   0   5  10  10
CLOVIS..........................  45  82  33  52 /   0   0  10   5
PORTALES........................  44  85  33  54 /   0   0  10   5
FORT SUMNER.....................  43  85  34  57 /   0   0  10   5
ROSWELL.........................  48  90  42  63 /   0   0   5   5
PICACHO.........................  49  83  36  60 /   0   0   5   5
ELK.............................  47  80  37  61 /   0   0   5   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM TO 9 PM MDT MONDAY FOR THE FOLLOWING
ZONES...NMZ103-104-107-108.

&&
Hazardous weather outlook, Apr 21, 5:31 AM MDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
531 AM MDT SUN APR 21 2013

NMZ501>540-221200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
531 AM MDT SUN APR 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

40

Nearby

Red Flag Warnings in New Mexico, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.